Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Mar 1, 1997, 7:03 AM EST for Elliott County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 7:03 AM EST (12:03 UTC)
- Expired
- Mar 1, 1997, 10:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Elliott County, KY
The radar
The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 011204 FFWJKL KYC063-011500- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 703 AM EST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 AM EST FOR PEOPLE IN THE FOLLOWING COUNTY... IN EAST KENTUCKY ...ELLIOTT DOPPLER RADAR ESTIMATES ONE TO THREE INCHES OF RAIN HAS FALLEN EARLY THIS MORNING IN MUCH OF ELLIOTT COUNTY. MANY STREAMS AND CREEKS ARE AT OR ABOVE BANKFULL AND FLASH FLOODING IS IMMINENT. ADDITIONAL HEAVY RAIN IS POSSIBLE THIS MORNING COMPOUNDING THE FLOODING SITUATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. SES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 1:22 AM EST, 5 hours 41 minutes earlier.
Area forecast discussion, Mar 1, 1:22 AM EST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 120 AM EST SAT MAR 1 1997 STRONG STORMS MOVING INTO CWA WITH VILS AROUND 30...NEED ABOUT 40 FOR SEVERE/LARGE HAIL. NO SEVERE WEATHER REPORTS THUS FAR TONIGHT. EVERYONE TO GET SOME RAIN TONIGHT...WILL HAVE TO WATCH FOR FLOOD POTENTIAL AS DEWPOINTS REMAIN 55 TO 60. SO FAR HEAVIEST RAINS OF 1 TO 2 INCHES JUST NW OF FA. TEMPERATURES AND POPS FROM PREVIOUS FORECAST LOOK FINE...RECORD SETTDING HIGH TEMPERATURE DAY AHEAD. WILL COORDINATED LATER IF NEED UPDATES OR CHANGES. JKL 75/61/65 487 LOZ 75/61/65 487 HUETTL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:14 AM EST | Severe Thunderstorm Warning | JKL | Rockcastle | 31 min |
| Mar 1, 12:14 AM EST | Severe Thunderstorm Warning | JKL | Powell | 31 min |
| Mar 1, 6:11 AM EST | Flash Flood Warning | JKL | Morgan | 3 hr |
| Mar 1, 6:11 AM EST | Flash Flood Warning | JKL | Montgomery, Powell | 3 hr |
| Mar 1, 6:24 AM EST | Flash Flood Warning | JKL | Morgan | 3 hr |
| Mar 1, 6:24 AM EST | Flash Flood Warning | JKL | Bath, Montgomery, Powell | 3 hr |
| Mar 1, 6:38 AM EST | Flash Flood Warning | JKL | Menifee | 2 hr |
| Mar 1, 8:06 AM EST | Flash Flood Warning | JKL | Rowan | 4 hr |
| Mar 1, 9:30 AM EST | Flash Flood Warning | JKL | Magoffin | 6 hr |
| Mar 1, 9:30 AM EST | Flash Flood Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 6 hr |
| Mar 1, 9:30 AM EST | Flash Flood Warning | JKL | Montgomery, Powell | 6 hr |
| Mar 1, 12:57 PM EST | Flash Flood Warning | JKL | Fleming | 2 hr |
| Mar 1, 2:25 PM EST | Severe Thunderstorm Warning | JKL | Montgomery | 45 min |
| Mar 1, 2:31 PM EST | Severe Thunderstorm Warning | JKL | Estill, Powell | 44 min |
| Mar 1, 2:43 PM EST | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 47 min |
| Mar 1, 3:01 PM EST | Tornado Warning | JKL | Menifee, Powell | 49 min |
| Mar 1, 3:07 PM EST | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Menifee, Morgan, Rowan | 4 hr |
| Mar 1, 3:07 PM EST | Flash Flood Warning | JKL | Estill, Powell | 4 hr |
| Mar 1, 3:07 PM EST | Flash Flood Warning | JKL | Montgomery | 4 hr |
| Mar 1, 3:10 PM EST | Severe Thunderstorm Warning | JKL | Morgan, Wolfe | 50 min |
| Mar 1, 3:13 PM EST | Tornado Warning | JKL | Morgan | 47 min |
| Mar 1, 3:23 PM EST | Severe Thunderstorm Warning | JKL | Lee | 37 min |
| Mar 1, 3:48 PM EST | Severe Thunderstorm Warning | JKL | Magoffin | 32 min |
| Mar 1, 4:04 PM EST | Severe Thunderstorm Warning | JKL | Johnson, Martin | 46 min |
| Mar 1, 6:45 PM EST | Flash Flood Warning | JKL | Elliott, Menifee, Morgan, Rowan | 6 hr |
| Mar 1, 6:45 PM EST | Flash Flood Warning | JKL | Bath, Fleming | 6 hr |
| Mar 1, 6:45 PM EST | Flash Flood Warning | JKL | Montgomery, Powell | 6 hr |
| Mar 1, 6:45 PM EST | Flash Flood Warning | JKL | Estill | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.